MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381157
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd angiocath¿ iv catheter there was an issue with foreign matter.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: a device history review was conducted for lot number 7209534.Our records show it was manufactured on august 31, 2017, and determined that this is the third instance of foreign matter being identified in this batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections of packaged goods.Visual evaluation of the submitted samples and the resulting review of the manufacturing process determined that the identity of the material is solidified silicone.Silicone is a material used to manufacture this device, and is applied to the catheter as a lubricant for reduced resistance during insertion.Excess application of the lubricant is currently possible due to limitations in the manufacturing process.Bd is currently investigating potential process changes to eliminate the occurrence of similar events.Based on investigation results to date, root cause was associated to our current process to apply silicon to the catheter (dipping process).Capa process required to mitigate the reported failure mode (450094).
 
Event or Problem Description

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7974131
Report Number9610847-2018-00331
Device Sequence Number1578845
Product Code FOZ
UDI-Device Identifier30382903811572
UDI-Public30382903811572
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number381157
Device Lot Number7209534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;